A 26-year-old youth from the UK left impotent for good after taking the anti-baldness drug Propecia.

Finasteride is a widely-used anti-baldness medication, which was approved by the U.S. Food and Drug Administration (FDA) in 1997 as a prescription-only treatment for male pattern baldness (MPB).

Finasteride is manufactured and marketed by NJ-based Merck, which sell this drug worldwide under the trade name Propecia. In clinical tests, 9 out of 10 men who took Propecia noticed hair loss stop, and some of them even reported regrowth of hair. (source: propecia.com)

However, the impressive effectiveness of this drug does not come for free. There are several side effects of Propecia, which (according to Merck’s official website) include the following: allergic reactions including rash, itching, hives, and swelling of the lips and face; problems with ejaculation; breast tenderness and enlargement; and testicular pain.

Merck have recently, and after receiving many complaints from consumers, updated the drug’s label and added new warnings that Propecia may cause sexual side effects. The noted sex-related side effects include decreased libido, decrease in the amount of semen, and erectile dysfunction. Merck claim on their website that less than 2% of users reported such side effects, and that these side effects will vanish after quitting the medicine, but will they?

Apparently, not to 26-year-old James of Edinburgh – UK, whose story has been lately published on BBC’s website. It began when James started taking Propecia after noticing continuous fall of his head hair.

“I went onto the Internet and researched it. I found out there was a drug called Propecia, and soon enough I started buying that and it worked a treat.” – James told BBC reporter Simon Mundie.

After a while of using Propecia, James started noticing less interest in sex (low libido). He figured out it was a side effect of his baldness treatment, and so he stopped taking the drug thinking he will be back to normal. But instead, “things soon got worse” – James added.

“After about three weeks all hell broke loose. I more or less became completely impotent.”

A few months later, he went to see a doctor, who recommended testosterone therapy. However, that did not work for James and his doctor told him he had the chance of a penile implant.

“It did work well for my hair, but the cost is ridiculous – losing my sex life… It’s happening to lots and lots of men, and it’s about time people woke up to it.”

There are doctors in the U.S. who claim that cases like James’s are quite usual, and warn users that Propecia may have long-term sexual side effects.

Propecia is not the only drug that may cause impotence. According to the National Institutes of Health’s website (NIH.gov), there are dozens of other drugs that were found to lead to erection problems in men. The ED and men’s health dedicated website BuyViagraPillsOnline.com follows all news and events that have to do with erectile dysfunction, and will keep its users updated about the safety of Propecia and other drugs that may have sexual side effects.

Media Contact:
George H.
567-248-9899
Toledo, NW Ohio 43615

Press Release Courtesy of Online PR Media: http://bit.ly/eVqSxf

ABOUT THE AUTHOR: